Jump to content

DeeplySuperficial: Problems faced while switching from capsules to liquid


DeeplySuperficial

Recommended Posts

Hello everyone,

 

I was wondering if anyone has experienced an increase in anxiety or depression symptoms while switching from the capsule form of a medication to its liquid form while maintaining the same dose? Thank you.

Link to comment
  • Moderator Emeritus

Hello DeeplySuperficial,

 

It is quite common to experience difficulties due to changing form.  In fact, any change can cause a bit of a hick-up for a while.  It should settle down again soon.

 

Would you like to start a thread in the Introductions forum?  That would be the place to outlay your situation and ask questions about it.  It also creates a journal of your journey with meds.  Are you currently tapering or considering tapering?  We have plenty of info and support here if you want to talk about that too. 

 

Karen

2010  Fluoxetine 20mg.  2011  Escitalopram 20mg.  2013 Tapered badly and destabilised CNS.  Effexor 150mg. 

2015 Begin using info at SurvivingAntidepressants.  Cut 10% - bad w/d 2 months, held 1 month. 

Micro-tapering: four weekly 0.4% cuts, hold 4 weeks (struggling with symptoms).

8 month hold.

2017 Micro-tapering: four weekly 1% cuts, hold 4 weeks (symptoms almost non-existent).

2020 Still micro-tapering. Just over 2/3 of the way off effexor. Minimal symptoms, - and sleeping well.
Supplements: Fish oil, vitamin C, iron, oat-straw tea, nettle tea.

My story of healing:ContinuedHealing

***I am not a doctor; please do your own research and be able to take responsibility for decisions you make.*** 

           'The possibility of renewal exists so long as life exists.'  Dr Gabor Mate.

Link to comment

Thank you KarenB for your post. 

 

I switched from prozac 40mg capsules to 40mg liquid and reduced the dose very slightly in hopes of tapering. However my anxiety and OCD symptoms have increased and so I have upped my prozac liquid dose now. I am hoping my symptoms subside soon. I was under the impression that the liquid form of the medication will be absorbed better than the capsule form but in my case the opposite seems to be the case where 40mg liquid is less efficacious than 40mg capsules. I wonder if this has been the case with other ppl?

 

I will start an intro threat as you suggested when I get a chance (I have quite a bit on my plate right now as a student and I don't think I will do a good job responding to ppl's msgs).  

 

Thank you.

Link to comment
  • Moderator Emeritus

It may be that the increased anxiety and OCD was a result of the switch.  How long ago was that changeover?  It can take a couple of weeks for things to settle down again. 

 

I'll just move this thread into the Intro's forum - saves you time, and then all your info will be together. 

 

Karen

2010  Fluoxetine 20mg.  2011  Escitalopram 20mg.  2013 Tapered badly and destabilised CNS.  Effexor 150mg. 

2015 Begin using info at SurvivingAntidepressants.  Cut 10% - bad w/d 2 months, held 1 month. 

Micro-tapering: four weekly 0.4% cuts, hold 4 weeks (struggling with symptoms).

8 month hold.

2017 Micro-tapering: four weekly 1% cuts, hold 4 weeks (symptoms almost non-existent).

2020 Still micro-tapering. Just over 2/3 of the way off effexor. Minimal symptoms, - and sleeping well.
Supplements: Fish oil, vitamin C, iron, oat-straw tea, nettle tea.

My story of healing:ContinuedHealing

***I am not a doctor; please do your own research and be able to take responsibility for decisions you make.*** 

           'The possibility of renewal exists so long as life exists.'  Dr Gabor Mate.

Link to comment
  • Administrator

Welcome, Deeply.

 

The liquid form can be absorbed faster. Some people experience some symptoms as an adverse effect of the switch to liquid.

 

Taking part of the dose in capsule form, such as 30mg Prozac in capsules with 10mg in liquid form, for a week or two will make the transition easier. Then you can take 20mg capsule with 20mg liquid for a week or two, then 10mg capsule with 30mg liquid, then all liquid.

 

Getting a prescription in 10mg capsules would be most convenient if you want to to do this.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Thank you KarenB and Alostrata...I really appreciate both of you taking the time to reply to my post.

 

I switched from capsules to liquid about a month ago, but the silly thing I did was that I reduced my dose by about 5% right away...I did this for about 10 days and then I started noticing withdrawal symptoms (shortness of breath, nausea, sadness,..) and then my anxiety and OCD symptoms started to worsen. At this point I bumped up my daily liquid dose....since then (Thank God) my withdrawal symptoms have subsided and the anxiety is coming down.

 

I don't think I'm going to try tapering anytime soon. It seems too hard unless you have the time and energy to devote to it...and I unfortunately dont have that luxury now.

Link to comment
  • Administrator

That's good you're feeling better now. I agree, stay the course for a while.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy